Still sick!

Discussion in 'The Watercooler' started by Lothlorien, May 21, 2009.

  1. Lothlorien

    Lothlorien Active Member Staff Member

    What the heck? I'm on 4000 mg of Augmentin XR. Yesterday, I couldn't stop sneezing and blowing my nose. How do I get sick while on that much antibiotics??? Dang it!
  2. nvts

    nvts Active Member

    Loth! That's a lot of antibiotics - hope they get you fixed up!

    If it's a cold that you have now, it's a virus and antibiotics don't work on virus's. If it's hayfever, antibiotics don't work on those either. So let me ask you - why have YOU got all the luck? :D

    Hope you feel better soon!

  3. hearts and roses

    hearts and roses Mind Reader

    Oh Loth, I can so totally empathize with you. Since my allergies kicked several weeks ago, I've been on two rounds of antibiotics - strong ones - and I still feel like carp. It's difficult to distinguish between which symptoms are allergies and which are related the sinus/ear infections. Ugh - I just want it to end already!!! I hope you feel better soon.

    Hey, maybe you need a different antibiotic. Last year I was on augmentin and it did nothing for me. This year they tried Ceftin first, which made it go away, but with a day or so it came back - the pain was intense. Now I am on my second dose of Levequin. Any chance you need a new medication? Perhaps your body has built an immunity for the Augmentin - as far as antibiotics go, it's a fairly old and generic type. I'd ask if you don't feel any better. And isn't that dose wreaking havoc on your tummy? Sending healthy feel better vibes your way!
  4. witzend

    witzend Well-Known Member

    Could it be allergies? The pollens are blowing around here like crazy, particularly the tree pollen. I never used to be allergic, but middle age has changed that.
  5. maril

    maril New Member

    Did you just start Augmentin XR? If so, maybe give it some time.

    As other posters suggested, your sneezing and runny nose might be allergy related; might need additional medication(s) to relieve those symptoms.

    Hope your doctor can find something that works for you. It is miserable to be sick! Take care. :D
    Last edited: May 21, 2009
  6. Lothlorien

    Lothlorien Active Member Staff Member

    Been on Augmentin XR for two weeks. Taking my last dose this morining. I was on Levaquin three times. I got some seriously achey joints, so doctor didn't want to give it to me, because of the side effect of a ruptured achilles tendon. My ankles have been sore and stiff, so not a good combo.

    I'm on three allergy medications....could be allergies, but this is just torture!
  7. SRL

    SRL Active Member

    FYI, my ENT says that the gold standard for sinus infections is Augmentin along with Prednisone.
  8. maril

    maril New Member

    Oh, wow. Sorry to hear it has been such a long road and the medications are not so effective. I am sure it is frustrating.

    Take care.
  9. lovemysons

    lovemysons Well-Known Member

    Thinking of you, Loth...
    Hope you get better soon.
  10. DDD

    DDD Well-Known Member

    I keep following the saga of the other sickies as I'm trying to decide whether or not to head back to the MD. Take antibiotics for more than two weeks just doesn't make alot of sense to me. But :whiteflag: I am really
    sick of being sick.

    I'm rootin' for you guys. DDD
  11. Lothlorien

    Lothlorien Active Member Staff Member

    Hope you feel better too, DDD. Ick!
  12. hearts and roses

    hearts and roses Mind Reader

    Well, thank you for clearing that up for me. My joints and bones, especially my ankles and calves have been incredibly achy!! Wow, I never made the connection. I thought it was because I was walking a wee bit more, emphasis on the wee! Now I know. I hope this last dose does it for you.
  13. mrscatinthehat

    mrscatinthehat Seussical

    Sending some chicken soup and ginger ale in the hopes it will help you feel better.

  14. ML

    ML Guest

    Please make sure you're taking probiotics. It will help the immune system recovery. Poor you :( I'm so sorry you've been this miserable.
  15. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Hope you are feeling better soon!
  16. Abbey

    Abbey Spork Queen

    So sorry that is continuing on. I know from experience (haha...) that you develope an immunity to antibiotics. They NEED to change you. I so wish I could remember the one I took that started with a Z. Many years ago, but it worked.

  17. Lothlorien

    Lothlorien Active Member Staff Member

    Thanks everyone! very careful. If I were you, I wouldn't walk much and make sure you take care of your ankles at night. Give them some warm compresses and such.....VERY, VERY gentle stretching is probably good.
  18. busywend

    busywend Well-Known Member Staff Member

    Loth, you should go back to the doctor. Usually just a few days on the Antibiotic and you would be feeling better.
  19. Star*

    Star* call 911


    I don't know what you have but WOW - that's a LOAD of antibiotics. I hope you feel better soon.

    Hugs - and stay away from me - :sick:;)
  20. Lothlorien

    Lothlorien Active Member Staff Member

    He put me on steroids and Cipro. Sending me for a CT scan. When he did the surgery (in 2004), he only did the right side, which appears to be fine, still. The left side is the side that keeps bothering me. After the CT scan and this set of antibiotics, if it's not cleared, he will probably do the other side.